MAUDE Adverse Event Report: CYBERONICS PROGRAMMING SOFTWARE

CYBERONICS PROGRAMMING SOFTWARE
Model Number MODEL 3000
Medical Device Problem Codes Energy Output To Patient Tissue Incorrect (1209); Improper Device Output (2953)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Pain (1994)
Date of Event 11/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Software version 1.0.
 
Event or Problem Description
It was reported that the patient was experiencing painful stimulation that occurred when the magnet was swiped.The patient only started experiencing this pain since the most recent adjustment, made with the m3000 programmer.The patient was told to stop using the magnet, until their settings could be adjusted by the doctor.The patient was seen 3 weeks later to reprogram their generator using an older programming system.The magnet current was reduced to help with tolerability.System diagnostics were run and were within normal limits.The patient felt much better about the settings after this appointment.These events have been determined to be due to software error in the m3000 programmer that causes certain parameters to be incorrectly calculated in m106 generators.These incorrect calculations along with a combination of programmed settings, magnet swipes, and autostimulation may lead to a period of continuous current ramping for part or all of an entire therapy burst.During this ramping, the current can exceed programmed values.This is likely the cause of the patient's reported painful stimulation.To resolve this issue, the patient's settings were reprogrammed to avoid this problem.No further relevant information has been received to date.

Brand Name
PROGRAMMING SOFTWARE
Common Device Name
PROGRAMMING SOFTWARE
Manufacturer (Section D)
CYBERONICS
100 cyberonics blvd
houston TX 77058
MDR Report Key7133752
Report Number1644487-2017-05024
Device Sequence Number1327894
Product Code LYJ
UDI-Device Identifier05425025750399
UDI-Public05425025750399
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 3000
Was Device Available for Evaluation? No
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2017
Initial Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR